Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Richard B

My dermatologist is an idiot

Recommended Posts

I'm afraid to switch derms, because my iPledge is through him, and I have a feeling it would be difficult.

My Pharmacist (and another doctor) think this derm is horrible. Last time, he prescribed me an antibiotic to put up my nose... none of us could figure out why, so we didn't fill that one.

Then, he gave me 10 days of Bactrim DS. He asked how that worked, and I said it worked great until I ran out. So, he decided not to put me on any more antibiotics.

Today, he prescribes me Tazorac. I asked if I could just use a generic Tretinoin, and he said Tazorac is the only thing that would get rid of my whiteheads.

I refused to pay $200 for that stuff, so the dermatology office gave me a huge bag full of samples, which tells me the pharma rep had been there. And, he asked if I was using cera ve (No, I use Cetaphil). Coincidentally, he had cera ve samples, and that pharma rep was there too.

Now he wants me to use Desonide on the flakey skin around my nose, tazorac on my whole face every night, and continue 80mg Accutane per day.

Does this sound reasonable? Any other suggestions?

- Richard

Share this post


Link to post
Share on other sites

yeah I share your passion for the derm. been through two of em and after the second one I said screw dermatologists.

lol bad skin runs in the family. mom has eczema, dad had acne. I have acne and my brother has eczema.

my brother uses desonide for really bad eczema spots. It's his "nuclear bomb" against his breakouts you could say.

That being said I'm sure the desonide will clear your flakiness, but you should probably get a low dosage since you're already on accutane.

good luck and god bless

Share this post


Link to post
Share on other sites
Guest tofupup

If you're a dude, why do you have to do iPledge?

Share this post


Link to post
Share on other sites

since you're a guy, i don't think ipledge will be difficult to switch. There's a section online where you can change your prescribing physician.

Being prescribed tazorac while on accutane? really? I used taz before accutane, and it made my skin shed like crazy. I don't think you're supposed to be taking topical retinoids.

If you don't like your doctor, change him. I had to go through a few derms before I found one that I loved and felt knew what she was doing.

Share this post


Link to post
Share on other sites

Yeah, I didn't really think a topical retinoid plus a high dose of Accutane was a terrific combination either. And I suspect my flakiness is due to dryness and doesn't even need Desonide (Which I'm supposed to use twice a day, btw).

The other thing is, he didn't tell me how to use this stuff. I have to put moisturizer (3x a day he said), Desonide (2x/day) and Tazorac at night. I am so confused.

My personal opinion is Accutane + Antibiotic would do just the trick. But he doesn't listen to me.

How do you get online to get access to the iPledge account?

Thanks,

Richard

Share this post


Link to post
Share on other sites

Yea your derm is an idiot lol. Confront him about the fact that taking a topical while on accutane greatly increases the likelihood of getting exczema and other dry-skin problems. Accutane is the most powerful oral medication for acne... let it do its job by itself...

Share this post


Link to post
Share on other sites

Of course it creates eczema, which is why I have the Desonide, lol =)

I have been a bit discouraged lately, though. It's the beginning of my 4th month, and my face is still broken out. I want to add an antibiotic, but my Mom says I should just try being patient.

Share this post


Link to post
Share on other sites

Dry skin!!! I use Cetaphil!! Works awesome!!! I also bought a microfibre face clothe that totally exfoliates your skin!!!!! It takes flakey skin right off :) Its right wicked. All you do is add a bit of water!!! You shouldn't have to use topical treatment products from your doc while bein' on accutane. Best of luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×